Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Charleston, WV

April 8, 2015McDowell County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2015, 5:01 PM EDT for McDowell County, West Virginia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 5:01 PM EDT (21:01 UTC)
Expired
Apr 8, 2015, 5:45 PM EDT
In force
44 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County McDowell County, WV

The radar

The Charleston,WV radar (KRLX), 104 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 5:10 PM EDTHAIL 1.75Avondale, WVTIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 12:33 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS51 KRLX 082101
SVRRLX
WVC047-082145-
/O.NEW.KRLX.SV.W.0009.150408T2101Z-150408T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
501 PM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDOWELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WELCH...

* UNTIL 545 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  15 MILES WEST OF WELCH...OR NEAR AVONDALE...MOVING SOUTHEAST
  AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORTHFORK AND GARY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
WEDNESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3724 8174 3728 8176 3729 8185 3737 8194
      3741 8192 3744 8194 3746 8198 3751 8194
      3755 8186 3750 8181 3748 8153 3743 8139
      3729 8157 3723 8172
TIME...MOT...LOC 2101Z 307DEG 25KT 3739 8181

$$

22
2 follow-up statements
589 
WWUS51 KRLX 082123
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
523 PM EDT WED APR 8 2015

WVC047-082145-
/O.CON.KRLX.SV.W.0009.000000T0000Z-150408T2145Z/
MCDOWELL WV-
523 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL MCDOWELL COUNTY...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM STILL CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR COALWOOD...OR 9 MILES SOUTHWEST OF WELCH...MOVING 
SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUCUMBER...KIMBALL...GARY...ELBERT...KEYSTONE AND NORTHFORK

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
WEDNESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3729 8157 3725 8169 3728 8176 3742 8186
      3747 8179 3745 8156 3743 8139
TIME...MOT...LOC 2123Z 301DEG 23KT 3734 8166

$$

22
080 
WWUS51 KRLX 082144
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
544 PM EDT WED APR 8 2015

WVC047-082154-
/O.EXP.KRLX.SV.W.0009.000000T0000Z-150408T2145Z/
MCDOWELL WV-
544 PM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCDOWELL COUNTY WILL
EXPIRE AT 545 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3729 8157 3725 8169 3728 8176 3742 8186
      3747 8179 3745 8156 3743 8139
TIME...MOT...LOC 2144Z 301DEG 23KT 3726 8152

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:27 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 8, 3:27 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
327 PM EDT WED APR 8 2015

.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS TONIGHT INTO THURSDAY NIGHT.
COLD FRONT CROSSES AT THE END OF THE WORK WEEK. HIGH PRESSURE FOR
THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
BUSY DAY WITH LINE OF STRONG TO SEVERE STORMS CURRENTLY MOVING
THROUGH CWA. THIS IS ASSOCIATED WITH MCV PASSING JUST TO OUR NORTH
AND GOOD INFLOW INTO THE SOUTH. RELIED HEAVILY ON THE HRRR FOR
TIMING OF THE LINE...WHICH IS MOVING ESE AROUND 40KTS. THINGS
BECOME A BIT MORE UNCERTAIN TONIGHT...AS CONVECTION WILL BE
LINGERING AROUND A WEAK BOUNDARY THAT SHOULD BE NEAR OUR SOUTHERN
CWA BORDER. HRRR SHOWING TWO SEPARATE COMPLEXES MOVING ALONG THIS
BOUNDARY THIS EVENING INTO TONIGHT. GENERALLY HAVE GOTTEN AROUND A HALF
AN INCH IN TODAYS LINE OF CONVECTION...AND COULD GET ANOTHER HALF
TO ONE INCH OVERNIGHT. BELIEVE IT WOULD TAKE AROUND 1.5 INCHES IN
3 HOURS TO START CREATING LOCAL PROBLEMS.

THIS BOUNDARY WILL SLOWLY LIFT NORTH AS A WARM FRONT THURSDAY
MORNING WITH SHOWERS AND T-STORMS. IN THE UNSTABLE WARM
SECTOR...COULD AGAIN SEE STRONG TO SEVERE STORMS APPROACH FROM THE
WEST THURSDAY AFTERNOON.

ONLY MINIMAL CHANGES MADE TO TEMPERATURE FORECAST THROUGH THE
PERIOD...AS EXISTING FORECAST LOOKED DECENT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE STRONG COLD FRONT THAT MOVES
ACROSS LATE THURSDAY NIGHT AND FRIDAY MORNING. LOTS OF JUICE AND
GOOD DYNAMICS WILL BRING A BAND OF SHOWERS AND STRONG THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT. SHOWERS AND STORMS END FROM WEST TO
EAST DURING FRIDAY...WITH THE FRONT EXITING THE MOUNTAINS BY LATER
IN THE AFTERNOON. HIGH PRESSURE BUILDS IN FROM THE WEST FOR A DRY
BUT COOLER START TO THE WEEKEND. ABOVE NORMAL TEMPERATURES FRIDAY
AHEAD OF THE FRONT WILL LOWER TO NEAR OR SLIGHTLY BELOW NORMAL
LEVELS BEHIND THE FRONT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED PERIOD. WEEKEND
STARTS OUT WARM AND DRY...AND HIGH PRESSURE...SURFACE AND ALOFT
BUILDS IN. AN ACTIVE AND STORMY WEEK THEN TAKES HOLD NEXT WEEK...AS
ANOTHER FRONTAL BOUNDARY...STALLS OUT ACROSS THE AREA
BRIEFLY...BEFORE LIFTING BACK NORTH AS A WARM FRONT BY
TUESDAY...WITH LOW PRESSURE MOVING NORTHEAST OUT OF THE SOUTHERN
PLAINS TOWARDS THE OHIO VALLEY. THIS WILL PROVIDE THE SET UP FOR
WARM...AND HUMID WEATHER ACROSS THE AREA...ALONG WITH CHANCES FOR
THUNDERSTORMS IN THE INCREASINGLY MOIST AND UNSTABLE ATMOSPHERE. FOR
NOW...BROAD BRUSHED POPS IN THE EXTENDED...WITH A DIURNAL TREND TO
CONVECTION/HIGHER POPS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
HAVE LINE OF THUNDERSTORMS MOVING ACROSS CWA...WITH IFR AND A
PERIOD OF WINDS GUSTING 30-40 KTS. HAVE IFR AT HTS/PKB/CRW...BUT
OPTED TO WAIT AT OTHER THREE SITES TO SEE HOW THINGS GO. STRONGEST
PART OF THE LINE LOOKS TO BE HEADED ACROSS MIDDLE AND SOUTHERN
CWA. OVERNIGHT...CANNOT RULE OUT A SHOWER OR THUNDERSHOWERS...BUT
COVERAGE SHOULD NOT BE VERY WIDESPREAD. AS A WEAK WARM FRONT LIFTS
NORTH ON THURSDAY...WILL HAVE A BETTER CHANCE OF SHOWERS AND
STORMS. CANNOT RULE OUT SOME FOG TONIGHT WHERE IT HAS
RAINED...ESPECIALLY IF FLOW DROPS OFF.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING/CATEGORY IN SHOWERS/STORMS MAY VARY.
UNCERTAIN ON FOG FORMATION TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    M    H    H    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    M    M    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS THROUGH FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
     MORNING FOR WVZ005-006-013.
OH...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
     MORNING FOR OHZ087.
KY...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
     MORNING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JMV/MZ/SL
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...SL
AVIATION...MZ
Hazardous weather outlook, Apr 8, 4:26 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
426 PM EDT WED APR 8 2015

VAZ003-004-WVZ024>026-033>036-092030-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
426 PM EDT WED APR 8 2015

...SEVERE THUNDERSTORM WATCH 33 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ087-WVZ005-006-013-092030-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
426 PM EDT WED APR 8 2015

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL
AND LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-037>040-046-
047-092030-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
426 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
AND CENTRAL WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SEVERAL
ROUNDS OF RAIN SHOWERS ARE EXPECTED OVERNIGHT...HOWEVER THE BULK
OF THE PRECIPITATION IS EXPECTED TO REMAIN SOUTH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL
BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 8, 3:41 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
341 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             3 SW ULYSSES            37.92N  82.72W
04/08/2015  E1.00 INCH       LAWRENCE           KY   TRAINED SPOTTER

&&

EVENT NUMBER RLX1501164

MAC
Local storm report, Apr 8, 3:43 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             DINGESS                 37.87N  82.17W
04/08/2015  E0.25 INCH       MINGO              WV   PUBLIC

            SMALL HAIL.

&&

EVENT NUMBER RLX1501166

TRM
Special weather statement, Apr 8, 3:44 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
344 PM EDT WED APR 8 2015

WVZ040-046-047-082015-
BARBOUR WV-POCAHONTAS WV-RANDOLPH WV-
344 PM EDT WED APR 8 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BARBOUR...EASTERN
RANDOLPH AND POCAHONTAS COUNTIES UNTIL 415 PM EDT...

AT 338 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE RACING EAST
THROUGH RANDOLPH AND POCAHONTAS COUNTIES.

BRIEF WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL BE EXITING AFTER 430 PM..WITH SOME LINGERING
LIGHTER RAIN STILL POSSIBLE.

DOWNPOURS ARE LIKELY TOO. A QUICK HALF INCH OF RAIN COULD FALL. THIS
WILL CAUSE WATER TO POND ON ROADS...POOR DRIVING VISIBILITY...AND
QUICKLY FILL ROADSIDE DITCHES.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3896 7935 3897 7936 3904 7977 3917 7982
      3917 7990 3865 7993 3826 8036 3812 8037
      3806 8030 3806 8000 3818 7991 3827 7978
      3831 7980 3843 7968 3866 7962 3878 7950
      3889 7951 3889 7946 3893 7944 3892 7937

22
Local storm report, Apr 8, 3:46 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
346 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     2 S ELKINS              38.90N  79.85W
04/08/2015  M58 MPH          RANDOLPH           WV   ASOS

&&

EVENT NUMBER RLX1501167

MAC
Local storm report, Apr 8, 4:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             MATEWAN                 37.62N  82.17W
04/08/2015  E1.25 INCH       MINGO              WV   PUBLIC

            TIME ESTIMATED BY RADAR

&&

EVENT NUMBER RLX1501168

MAC
Local storm report, Apr 8, 4:46 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
446 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     TSTM WND DMG     E PARKERSBURG           39.26N  81.54W
04/08/2015                   WOOD               WV   911 CALL CENTER

            POWER LINES DOWN ALONG OLIVE STREET

&&

EVENT NUMBER RLX1501169

SL

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:56 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Mason, Wayne64 min
Apr 8, 1:18 PM EDTSpecial Weather StatementRLXWood27 min
Apr 8, 1:48 PM EDTSpecial Weather StatementRLXCalhoun, Clay, Doddridge, Gilmer, Jackson, Kanawha and 6 more42 min
Apr 8, 2:13 PM EDTSevere Thunderstorm WarningRLXWayne62 min
Apr 8, 2:29 PM EDTSpecial Weather StatementRLXBarbour, Boone, Braxton, Clay, Doddridge, Fayette and 13 more61 min
Apr 8, 3:11 PM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 20 more46 hr
Apr 8, 3:18 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo, Wayne57 min
Apr 8, 3:44 PM EDTSpecial Weather StatementRLXPocahontas, Randolph31 min
Apr 8, 4:05 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming55 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.